Alert archive / Maine / Beach Hazards Statements in 2020

Beach Hazards Statement 11, NWS Caribou, ME

July 3, 2020Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 3, 2020, 9:04 AM EDT for Hancock County, Washington County, Maine. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2020, 9:04 AM EDT (13:04 UTC)
Expired
Jul 5, 2020, 8:00 PM EDT
In force
59 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 1.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2020-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2020-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

297 
WHUS41 KCAR 031304
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
904 AM EDT Fri Jul 3 2020

MEZ029-030-032200-
/O.NEW.KCAR.BH.S.0011.200703T1304Z-200706T0000Z/
Coastal Hancock-Coastal Washington-
904 AM EDT Fri Jul 3 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...

* WHAT...The warm air temperatures in the 70s today through the
  weekend may cause people to underestimate the dangers of the
  cold water temperatures which currently only range from around 
  50 to the lower 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...Through Sunday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

Norcross
5 follow-up statements
189 
WHUS41 KCAR 032041
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
441 PM EDT Fri Jul 3 2020

MEZ029-030-041200-
/O.CON.KCAR.BH.S.0011.000000T0000Z-200706T0000Z/
Coastal Hancock-Coastal Washington-
441 PM EDT Fri Jul 3 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...The warm air temperatures in the 70s through the weekend
  may cause people to underestimate the dangers of the cold water
  temperatures which currently only range from around 50 to the 
  lower 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...Through Sunday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

Norcross
391 
WHUS41 KCAR 040702
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
302 AM EDT Sat Jul 4 2020

MEZ029-030-051200-
/O.CON.KCAR.BH.S.0011.000000T0000Z-200706T0000Z/
Coastal Hancock-Coastal Washington-
302 AM EDT Sat Jul 4 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...The warm air temperatures in the 70s through the 
  weekend may cause people to underestimate the dangers of the 
  cold water temperatures which currently only range from around 
  50 to the lower 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...Through Sunday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

CB
391 
WHUS41 KCAR 041954
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
354 PM EDT Sat Jul 4 2020

MEZ029-030-050800-
/O.CON.KCAR.BH.S.0011.000000T0000Z-200706T0000Z/
Coastal Hancock-Coastal Washington-
354 PM EDT Sat Jul 4 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...The warm air temperatures in the 70s through the 
  weekend may cause people to underestimate the dangers of the 
  cold water temperatures which currently only range from around 
  50 to the lower 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...Through Sunday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
850 
WHUS41 KCAR 050728
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
328 AM EDT Sun Jul 5 2020

MEZ029-030-051530-
/O.CON.KCAR.BH.S.0011.000000T0000Z-200706T0000Z/
Coastal Hancock-Coastal Washington-
328 AM EDT Sun Jul 5 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...The mild air temperatures in the 60s today may cause 
  people to underestimate the dangers of the cold water 
  temperatures which currently only range from around 50 to the 
  lower 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...Through this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

CB
248 
WHUS41 KCAR 051932
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
332 PM EDT Sun Jul 5 2020

MEZ029-030-060000-
/O.CON.KCAR.BH.S.0011.000000T0000Z-200706T0000Z/
Coastal Hancock-Coastal Washington-
332 PM EDT Sun Jul 5 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...The mild air temperatures in the 60s today may cause
  people to underestimate the dangers of the cold water
  temperatures which are currently only in the lower 50s.

* WHERE...Coastal Washington and Coastal Hancock Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 3, 6:12 AM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 3, 6:12 AM EDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
612 AM EDT Fri Jul 3 2020

.SYNOPSIS...
High pressure will build across the area today. A cold front
will begin to cross northern areas Saturday then cross the
remainder of the region Sunday. High pressure will build across
the region later Monday into Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
6:12 am update: Satellite pictures, observations, and web cams
show that the low clouds have pushed north overnight and now
cover most of the FA. There are some breaks in the clouds across
parts of northern Piscataquis County and northwest Aroostook
County. Made some adjustments to the sky grids for this morning
to increase the cloud cover. Still expect that the clouds will
begin to erode with more breaks of sunshine by late this morning
into early this afternoon. The clouds may hold for much of the
day along the coast. Otherwise, the only change at this time was
to load the past few hours of observed data.

Previous discussion:
A weak ridge of high pressure across northern Maine will slowly
move off into the Maritimes today. The cold front that crossed
the area yesterday will push south of New England today. A weak
surface trough is expected to drop south and into northern Maine
this evening.

Today will feature intervals of clouds and some sunshine and it
will be noticeably less humid. Temperatures will be seasonable
with highs in the 70s, except low to mid 60s along the immediate
coast. As the surface trough drops south into far northern
Maine can't entirely rule out an isolated -shra/-tsra late this
afternoon, and most of the guidance now has some showers late
in the day will add an isolated late day shower into this
evening across the Saint John Valley. Expect a partly cloudy
night with seasonable lows in the 50s. Along the coast and into
the Downeast region there will likely be some late night low
clouds and patchy fog.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
H5 trof remains across the forecast area through the short term
with west to northwest flow aloft persisting Saturday thru
Sunday. A weak upper disturbance/surface trof will cross the
region later Saturday. Moisture will be limited in the northwest
flow aloft, so will only carry slight chance to low chance
pops, mainly across north central portions of the region, where
steepest lapse rates will exist. With little in the way of
surface based CAPE, decided to omit mention of thunder.
Otherwise, expect partly to mostly sunny skies on Saturday.
Highs on Saturday are expected to range from the lower 80s
across the north and lower to mid 70 Downeast. Saturday night
will feature partly cloudy and dry weather conditions. Light
southerly flow may lead to some low stratus and areas of fog
toward the Downeast coast and Penobscot River Valley, with SREF
probabilities hinting at this as well. Sunday is shaping up as a
potentially interesting weather day. An even stronger upper
disturbance and associated cold front will cross the region
during the afternoon. Expect showers and thunderstorms Sunday
afternoon. 0 to 6 km shear increases to 35 to 40 kt but surface
based CAPE looks limited. A few gusty showers or a thunderstorm
cant be totally ruled out though with the passage of the front.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Temperatures will gradually moderate through the long term
period of the forecast. Upper level ridging will build in for
the early part of the upcoming week. This will bring fair and
mainly dry weather Monday and Tuesday. A warm front will lift up
across the area during mid week with increasing instability and
the chance for showers and thunderstorms. Temperatures are
expected to warm to well above normal levels by later next week.

&&

.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: IFR conditions have expanded north from BHB to FVE
early this morning. Conditions are expected to improve to VFR by
late morning or early afternoon. Conditions may lower to MVFR
at BHB by late this evening and possibly to IFR late tonight in
lower clouds and patchy fog.

SHORT TERM:

Sat...VFR. Slgt chc afternoon -shra.

Sat Night...VFR North, at KBGR/KBHB IFR in developing low
stratus and areas of fog.

Sun...IFR Downeast early in low clouds/fog, otherwise mainly
VFR conditions in sct -shra/-tsra, with locally sub VFR in any
heavier showers and tstms.

Mon-Tue...VFR.

&&

.MARINE...
NEAR TERM: The wind and seas will remain below small craft advisory
levels through tonight with seas 2 to 4 feet on the coastal
waters and around 2 ft on the intra-coastal waters. A northeast
wind may locally gust to 20 knots at times today with the wind
to turn into the east and diminish to 10 knots or less tonight.
Patchy fog at times, especially this morning and again late
tonight.

SHORT TERM: Winds/seas will remain below SCA levels through most of
the early to mid week period. Visibility will be occasionally
lowered to 1 to 3 NM in areas of fog.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...CB
Short Term...Duda
Long Term...Duda
Aviation...CB/Duda
Marine...CB/Duda
Hazardous weather outlook, Jul 3, 2:58 AM EDT, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
258 AM EDT Fri Jul 3 2020

MEZ001>006-010-011-015>017-029>032-040700-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
258 AM EDT Fri Jul 3 2020

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-040700-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
258 AM EDT Fri Jul 3 2020

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CB

Nearby

Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.